Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 63, NWS St. Louis, MO

April 16, 2000Jefferson County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 16, 2000, 3:26 PM CDT for Jefferson County, Missouri. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2000, 3:26 PM CDT (20:26 UTC)
Expired
Apr 16, 2000, 4:15 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 3:54 PM CDTHail 1.25De Soto, MO
Apr 16, 3:55 PM CDTHail 1De Soto, MO
Apr 16, 4:20 PM CDTHail 0.75Arnold, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 162027
SVRSTL
MOC099-162115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 325 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF HOUSE SPRINGS... MOVING EAST
  AT 25 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  HOUSE SPRINGS
  BYRNS MILL
  DITTMER
  CEDAR HILL



THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN
CAUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT
OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY.



GKS/RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:15 AM CDT, 13 hours 11 minutes earlier.

Area forecast discussion, Apr 16, 2:15 AM CDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT SUN APR 16 2000

CLOSED H5 LOW NR DEN LST EVE FCST TO MOVE INTO NC MO/SC IA BY THIS
EVE AND THEN INTO THE OH VALLEY BY MON EVE WITH ANTHR CLOSED LOW
FCST TO BE NR SFO. SGNFNT RDG BUILDS ACRS MID MS VALLEY ON TUE.
NEW 72 HR AVN FCSTS CLOSED LOW NR SLC BY TUE EVE WHICH IS FAIRLY
CLOSE TO OLD MRF RUN.  72 HR AVN FCST FM WED EVE DID XCELLENT JOB
WITH DEN LOW EXCEPT IT FCST THE LOW OVR THE WRONG OUTFIELD AT COORS
FIELD.

ETA IS ONLY MODEL TO BRING 0C TEMP AT 850 INTO MO BY MIDN TNGT.  ETA
CONTS TO HV A BTR HANDLE ON 850 TEMPS THAN NGM OR AVN.  ETA WAS THE
ONLY MODEL TO FCST 0 DEG LN INTO WRN KS LST EVE FM 00Z 4/14 RUN AND
IT WAS EVEN TOO SLOW.

AVN SEEMS TO HV INITIALZD BTR THAN ETA WITH 850 DEWPTS LST EVE.
MODEL FCSTS FAIRLY DECENT MSTR CNVGC ACRS ERN MO AT 18Z WITH MODELS
FCSTG THE BEST VERT MTN AT SAME TIME ACRS FCST AREA.  BY EV
E BEST
VERT MTN FCST ACRS IL AS COLD FNT CONTS TO PSH EWD.  LKLY POPS ON
FWC GUID LOOK RNSBL FOR TODAY AS CURRENT FCST HAS SHOWN SINCE
SAT.

.STL...NONE

In the hours before

Special weather statement, Apr 16, 11:20 AM CDT, 4 hours 6 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 AM CDT SUN APR 16 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND
SOUTHERN ILLINOIS...GENERALLY ALONG AND EAST OF A CENTERVILLE
MISSOURI...GREENVILLE ILLINOIS LINE.

A COLD FRONT WILL PUSH INTO EASTERN MISSOURI DURING THE LATE
AFTERNOON HOURS...PRODUCING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA.  THERE NOW APPEARS TO BE ENOUGH
INSTABILITY AND UPPER LEVEL ENERGY THAT SOME OF THESE STORMS MAY
BECOME SEVERE.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR WEATHER
DEVELOPMENTS THROUGHOUT THE AFTERNOON FOR POSSIBLE SKYWARN
ACTIVATION.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:00 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Osage35 min
Apr 16, 1:28 PM CDTSevere Thunderstorm WarningLSXGasconade32 min
Apr 16, 2:01 PM CDTSevere Thunderstorm WarningLSXFranklin29 min
Apr 16, 2:23 PM CDTSevere Thunderstorm WarningLSXWarren52 min
Apr 16, 2:30 PM CDTSevere Thunderstorm WarningLSXRalls50 min
Apr 16, 2:36 PM CDTTornado WarningLSXWarren34 min
Apr 16, 2:49 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles46 min
Apr 16, 2:53 PM CDTTornado WarningLSXSaint Charles32 min
Apr 16, 2:59 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington51 min
Apr 16, 3:24 PM CDTTornado WarningLSXSaint Charles, Saint Louis46 min
Apr 16, 3:36 PM CDTSevere Thunderstorm WarningLSXJefferson49 min
Apr 16, 3:46 PM CDTSevere Thunderstorm WarningLSXPike49 min
Apr 16, 4:13 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis47 min
Apr 16, 5:04 PM CDTSevere Thunderstorm WarningLSXLincoln51 min
Apr 16, 6:32 PM CDTSevere Thunderstorm WarningLSXSaint Charles43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.